MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 816572
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the centrifugal control unit (ccu) had no forward flow.The team open and closed the flow sensor and the issue remained.The centrifugal head was checked and found to be seated properly within the drive motor.The clinician started to hand crank when the team placed the centrifugal head back into the drive motor again and the issue was resolved.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) found that per the data log review, the ccu was off at the time of the incident which would cause no flow.There was nothing in the log data to indicate there was any issue that might have triggered the pump to stop, it would have been due to user interaction with the ccu.The ccu, centrifugal motor, and flow meter passed functional testing.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
Updated blocks: b1, b2 and b5.Per data log review: there were no errors logged.The pump started and stopped based on user command, and there were no motor errors or any internal triggers that would cause an alarm.The log is based on 24 hours and the ccu had no indications of a faulty ccu or motor.
 
Event or Problem Description
Per clinical review: on (b)(6) 2024, the team experienced a problem with their centrifugal control unit (ccu) during cardiopulmonary bypass (cpb) whereby no forward flow was established.The pump was primed normally, but when the clinician went to initiate cpb, they had no forward flow.The user felt that they had revolutions per minute (rpms) but still no forward flow.The team checked the seating of the centrifugal head within the drive motor.The clinician opted to hand crank.Thereafter, the team placed the centrifugal head back into the drive motor and the issue resolved.The ccu log was reviewed and there were no logged errors indicating the pump was not behaving normally.The pump started and stopped based on user command.The procedure was completed successfully with no delay, no blood loss, and no adverse event.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key20562006
Report Number1828100-2024-00302
Device Sequence Number18364268
Product Code DTQ
UDI-Device Identifier00886799001387
UDI-Public(01)00886799001387(11)210107
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number816572
Device Catalogue Number816572
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/20/2024
02/07/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/13/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown